Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 266, NWS Tulsa, OK

October 12, 2013Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 12, 2013, 5:27 PM CDT for Pushmataha County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2013, 5:27 PM CDT (22:27 UTC)
Expired
Oct 12, 2013, 6:00 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 131 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WUUS54 KTSA 122227
SVRTSA
OKC127-122300-
/O.NEW.KTSA.SV.W.0266.131012T2227Z-131012T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT SAT OCT 12 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 600 PM CDT

* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
  OF SNOW...MOVING NORTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SNOW AND
  CLAYTON LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3458 9533 3441 9517 3431 9546 3437 9554
TIME...MOT...LOC 2227Z 233DEG 20KT 3437 9545

$$
1 follow-up statement
036 
WWUS54 KTSA 122245
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT SAT OCT 12 2013

OKC127-122255-
/O.CAN.KTSA.SV.W.0266.000000T0000Z-131012T2300Z/
PUSHMATAHA OK-
545 PM CDT SAT OCT 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3458 9533 3441 9517 3431 9546 3437 9554
TIME...MOT...LOC 2245Z 233DEG 20KT 3443 9535

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:19 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 12, 3:19 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT SAT OCT 12 2013

.DISCUSSION...
FRONT IS CURRENTLY DRAPED FROM NW AR INTO SCNTRL OK...WITH A
AGITATED CU FIELD SOUTH OF THE BOUNDARY. NOT MUCH OF A CAP IS LEFT
AND HAVE RECENTLY SEEN A FEW ECHO DEVELOP ACROSS SE OK...SO EXPECT
SOME FURTHER DEVELOPMENT INTO THE LATE AFTERNOON/EARLY EVENING. A
FEW OF THE STRONGER STORMS MAY PRODUCE HAIL AND GUSTY WINDS.

BULK OF THE BEST MOISTURE WILL BE PUSHED A LITTLE FARTHER S BY
SUNDAY...ALTHOUGH HAVE MAINTAINED SOME LOW END POPS MAINLY FOR SE
OK.

UPPER LOW ACROSS THE PAC NW AT THIS TIME WILL DROP INTO THE GREAT
BASIN LATE TOMORROW..THEN EVENTUALLY EJECT INTO THE PLAINS. DEEP
WAA PATTERN WILL DEVELOP ACROSS THE SRN PLAINS AHEAD OF THE
TROF...SETTING THE STAGE FOR A SIGNIFICANT RAINFALL EVENT FOR THE
FORECAST AREA. MAY SEE SOME ACTIVITY DEVELOP/MOVE INTO PARTS OF ERN
OK LATER SUNDAY NIGHT...BUT BEST CHANCES COME MONDAY/MONDAY NIGHT AS
COLD FRONT APPROACHES THE REGION. FORECAST PRECIP WATER AMOUNTS AT
OR ABOVE 1.5 INCHES SUGGESTS HEAVY RAINFALL...WITH MUCH OF THE AREA
SEEING 1-2 INCHES ALONG WITH LOCALLY HIGHER AMOUNTS.

PRECIP SHOULD LINGER INTO TUESDAY...WITH COLD FRONT EVENTUALLY
PUSHING THROUGH THE FORECAST AREA DURING THE DAY. WILL BE
SEASONALLY COOL DAY...AND COULD EVEN SEE STEADY OR SLOWLY FALLING
TEMPS BEHIND THE FRONT.

REST OF THE WEEK LOOKS MOSTLY QUIET AND COOL...ALTHOUGH WILL HAVE
SOME LOW POPS IN FOR SOME LIGHT RAIN/SHOWERS ON WEDNESDAY AS A FAST
MOVING WAVE ZIPS ACROSS. LONG RANGE MODELS IN SOME DISAGREEMENT LATE
IN THE FORECAST...WITH THE ECMWF SUGGESTING ADDITIONAL PRECIP FRIDAY
NIGHT GOING INTO THE WEEKEND. HAVE STUCK WITH SLIGHT CHANCE POPS FOR
NOW UNTIL THE SITUATION BECOMES MORE CLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  76  56  70 /  10  10  30  80
FSM   60  80  57  74 /  20  10  20  50
MLC   56  79  59  71 /  20  30  40  90
BVO   47  75  53  70 /  10  10  30  80
FYV   51  75  50  73 /  20  10  20  50
BYV   51  73  51  72 /  10  10  10  30
MKO   54  78  58  70 /  20  20  30  90
MIO   50  74  52  73 /  10  10  20  60
F10   54  78  58  70 /  20  20  40  90
HHW   64  81  61  73 /  30  30  50  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....18
Hazardous weather outlook, Oct 12, 5:18 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT SAT OCT 12 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
517 PM CDT SAT OCT 12 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT CONTINUES TO SLOWLY PUSH ACROSS FAR SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS LATE THIS AFTERNOON. AN
UNSTABLE ATMOSPHERE IN PLACE THIS AFTERNOON HAS RESULTED IN
ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE COLD FRONT ACROSS
SOUTHEAST OKLAHOMA. A RISK OF ISOLATED SEVERE STORMS...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS WILL CONTINUE INTO THE
EVENING...HOWEVER THE RISK WILL DIMINISH THIS EVENING AS DAYTIME
HEATING IS LOST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WHILE MOST OF SUNDAY WILL BE DRY...STORM CHANCES WILL RETURN DURING THE
DAY SUNDAY ACROSS SE OK AS THE NEXT UPPER SYSTEM APPROACHES THE
PLAINS. STORM CHANCES WILL RETURN IN EARNEST LATE SUNDAY NIGHT AS
AND INTO MONDAY. WIDESPREAD RAIN AND STORMS..,SOME HEAVY AT TIMES...WILL
SPREAD ACROSS THE REGION ON MONDAY...AND WILL CONTINUE INTO
TUESDAY NIGHT BEFORE TAPERING OFF FROM NORTHWEST TO SOUTHEAST.
DURING THIS TIME PERIOD...WIDESPREAD 1 TO 2 INCH AMOUNTS ARE EXPECTED.
LOCAL AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE...AND MAY RAISE
FLASH FLOOD CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 12, 3:33 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT OCT 12 2013

OKZ053-122100-
CHOCTAW OK-
333 PM CDT SAT OCT 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN CHOCTAW

AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHOCTAW
COUNTY...MOVING SOUTHEAST AT 15 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3388 9586 3398 9586 3401 9569 3391 9564
      3389 9568 3389 9573 3389 9575 3388 9575
      3387 9585
TIME...MOT...LOC 2034Z 315DEG 13KT 3389 9573
Special weather statement, Oct 12, 3:44 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT SAT OCT 12 2013

OKZ053-122115-
CHOCTAW OK-
344 PM CDT SAT OCT 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN CHOCTAW

AT 344 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BOSWELL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3389 9587 3395 9594 3397 9594 3405 9585
      3394 9577 3388 9585
TIME...MOT...LOC 2044Z 307DEG 10KT 3396 9589
Special weather statement, Oct 12, 4:01 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT SAT OCT 12 2013

OKZ053-122130-
CHOCTAW OK-
401 PM CDT SAT OCT 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL CHOCTAW

AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF KENT...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KENT.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3409 9575 3416 9566 3416 9564 3410 9553
      3398 9565
TIME...MOT...LOC 2102Z 309DEG 4KT 3408 9567
Special weather statement, Oct 12, 4:18 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT SAT OCT 12 2013

OKZ053-122145-
CHOCTAW OK-
418 PM CDT SAT OCT 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN CHOCTAW

AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHOCTAW
COUNTY...MOVING EAST AT 10 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3414 9566 3402 9573 3409 9587 3416 9581
TIME...MOT...LOC 2118Z 283DEG 8KT 3411 9576
Special weather statement, Oct 12, 4:26 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SAT OCT 12 2013

OKZ049-122200-
PUSHMATAHA OK-
426 PM CDT SAT OCT 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 426 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CLOUDY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CLOUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3438 9525 3425 9524 3426 9544 3432 9546
TIME...MOT...LOC 2126Z 256DEG 12KT 3430 9538
Special weather statement, Oct 12, 5:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT SAT OCT 12 2013

OKZ049-122245-
PUSHMATAHA OK-
514 PM CDT SAT OCT 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF FINLEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FINLEY AND SNOW.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3448 9543 3432 9530 3424 9554 3433 9562
TIME...MOT...LOC 2214Z 236DEG 17KT 3432 9551

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:11 AM CDTSpecial Weather StatementTSAMayes34 min
Oct 12, 1:34 AM CDTSpecial Weather StatementTSACherokee26 min
Oct 12, 1:43 AM CDTSpecial Weather StatementTSADelaware32 min
Oct 12, 2:00 AM CDTSpecial Weather StatementTSANowata30 min
Oct 12, 2:04 AM CDTSpecial Weather StatementTSACherokee26 min
Oct 12, 2:09 AM CDTSpecial Weather StatementTSAPittsburg36 min
Oct 12, 2:28 AM CDTSpecial Weather StatementTSAAdair32 min
Oct 12, 2:40 AM CDTSpecial Weather StatementTSALatimer35 min
Oct 12, 2:48 AM CDTSpecial Weather StatementTSACraig27 min
Oct 12, 2:54 AM CDTSpecial Weather StatementTSALatimer36 min
Oct 12, 3:37 AM CDTSpecial Weather StatementTSAPittsburg23 min
Oct 12, 3:33 PM CDTSpecial Weather StatementTSAChoctaw27 min
Oct 12, 3:44 PM CDTSpecial Weather StatementTSAChoctaw31 min
Oct 12, 4:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
Oct 12, 4:18 PM CDTSpecial Weather StatementTSAChoctaw27 min
Oct 12, 4:26 PM CDTSpecial Weather StatementTSAPushmataha34 min
Oct 12, 4:41 PM CDTSevere Thunderstorm WarningTSAPushmataha34 min
Oct 12, 5:14 PM CDTSpecial Weather StatementTSAPushmataha31 min
Oct 12, 5:37 PM CDTSpecial Weather StatementTSAPushmataha38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.